Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS Detroit, MI

May 27, 2012Bay County, Saginaw County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 27, 2012, 10:21 AM EDT for Bay County, Saginaw County, Tuscola County, Michigan. It was in force for 54 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 10:21 AM EDT (14:21 UTC)
Expired
May 27, 2012, 11:15 AM EDT
In force
54 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bay County, MI, Saginaw County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 92 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 10:24 AM EDTTSTM WND DMG5 Ssw Bay City, MIAWNINGS ON TRAILERS GOT RIPPED OFF AT THE REST STOP ON I-75 NEAR EXIT 160.
May 27, 10:30 AM EDTTSTM WND DMG3 W Reese, MITREES DOWN AT VASSAR ROAD AND WASHINGTON ROAD
May 27, 10:32 AM EDTTSTM WND DMGChesaning, MIROADS CLOSED IN DOWNTOWN DUE TO MULITPLE TREES DOWNED
May 27, 10:34 AM EDTTSTM WND DMG3 Wsw Reese, MIMULTIPLE TREES AND POWERLINES DOWN IN BLUMFIELD TOWNSHIP
May 27, 10:40 AM EDTTSTM WND DMG5 E Vassar, MI12 INCH DIAMETER TREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS53 KDTX 271421
SVRDTX
MIC017-145-157-271515-
/O.NEW.KDTX.SV.W.0045.120527T1421Z-120527T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1021 AM EDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BAY COUNTY IN SOUTHEAST MICHIGAN...
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
  TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1115 AM EDT

* AT 1017 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES NORTH OF CARO TO ST. CHARLES...AND MOVING SOUTHEAST AT 50
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DEFORD AND OAKLEY AROUND 1030 AM EDT.
  WILMOT AND TUSCOLA AROUND 1035 AM EDT.
  MILLINGTON AND MAYVILLE AROUND 1040 AM EDT.
  SILVERWOOD AROUND 1045 AM EDT.
  FOSTORIA AROUND 1050 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          VASSAR...             UNIONVILLE...
  ST. CHARLES...        SAGINAW...            REESE...
  QUANICASSEE...        OAKLEY...             MUNGER...
  MILLINGTON...         MERRILL...            MAYVILLE...
  MARION SPRINGS...     KINGSTON...           GAGETOWN...
  FREELAND...           FRANKENMUTH...        FAIRGROVE...
  CHESANING...          CASS CITY...          CARO...
  BRIDGEPORT...         BIRCH RUN...          AKRON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4348 8417 4357 8417 4357 8406 4353 8405
      4352 8402 4361 8371 4360 8367 4372 8352
      4370 8349 4373 8347 4372 8347 4367 8347
      4367 8312 4333 8310 4332 8335 4323 8335
      4322 8393 4313 8393 4313 8437 4348 8437
TIME...MOT...LOC 1421Z 302DEG 43KT 4356 8332 4332 8414
WIND...HAIL 70MPH <.75IN

$$

BT
2 follow-up statements
582 
WWUS53 KDTX 271442
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1042 AM EDT SUN MAY 27 2012

MIC017-271450-
/O.CAN.KDTX.SV.W.0045.000000T0000Z-120527T1515Z/
BAY MI-
1042 AM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.


LAT...LON 4348 8415 4349 8382 4348 8382 4348 8370
      4350 8370 4359 8333 4367 8312 4333 8310
      4332 8335 4323 8335 4322 8393 4313 8394
      4313 8423
TIME...MOT...LOC 1440Z 302DEG 43KT 4344 8318 4320 8400

$$

MIC145-157-271515-
/O.CON.KDTX.SV.W.0045.000000T0000Z-120527T1515Z/
SAGINAW MI-TUSCOLA MI-
1042 AM EDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TUSCOLA AND
EASTERN SAGINAW COUNTIES UNTIL 1115 AM EDT...

AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINGSTON TO CHESANING...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SILVERWOOD AND FOSTORIA AROUND 1050 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          VASSAR...             ST. CHARLES...
  SAGINAW...            REESE...              OAKLEY...
  MILLINGTON...         MAYVILLE...           KINGSTON...
  FRANKENMUTH...        FAIRGROVE...          CHESANING...
  CASS CITY...          CARO...               BRIDGEPORT...
  BIRCH RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.


LAT...LON 4348 8415 4349 8382 4348 8382 4348 8370
      4350 8370 4359 8333 4367 8312 4333 8310
      4332 8335 4323 8335 4322 8393 4313 8394
      4313 8423
TIME...MOT...LOC 1440Z 302DEG 43KT 4344 8318 4320 8400
WIND...HAIL 60MPH <.75IN

$$

BT
512 
WWUS53 KDTX 271511
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1111 AM EDT SUN MAY 27 2012

MIC145-157-271520-
/O.EXP.KDTX.SV.W.0045.000000T0000Z-120527T1515Z/
SAGINAW MI-TUSCOLA MI-
1111 AM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR TUSCOLA AND EASTERN SAGINAW
COUNTIES WILL EXPIRE AT 1115 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4348 8415 4349 8382 4348 8382 4348 8370
      4350 8370 4359 8333 4367 8312 4333 8310
      4332 8335 4323 8335 4322 8393 4313 8394
      4313 8423
TIME...MOT...LOC 1510Z 302DEG 43KT 4325 8276 4301 8358

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:00 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, May 27, 6:00 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 AM EDT SUN MAY 27 2012

.AVIATION...

//DISCUSSION...

ELEVATED THUNDERSTORMS HAVE DEVELOPED OVER THE TRI CITIES REGION
THIS MORNING. THE FIRING OF THE CONVECTION HAS COINCIDED WITH THE
ARRIVAL OF THE LEAD EDGE OF DECAYED CONVECTION...PER WATER VAPOR
IMAGERY. ACROSS FAR SOUTHERN LOWER MICHIGAN...CONDITIONS ARE CAPPED
WITH VERY WARM MIDLEVEL AIR JUST OFF OF THE SURFACE. THIS CAPPING
HAS CAUSED CONVECTION TO ESSENTIALLY DRY UP OVER THE GRAND RAPIDS
VICINITY THIS PAST HOUR. SINCE THE WARM FRONT IS FORECASTED TO
MIGRATE NORTHWARD THIS MORNING NOT EXPECTING ANY ACTIVITY TO IMPACT
THE TAF SITES SOUTH OF KFNT. THE PRIMARY THREAT WITH THE
THUNDERSTORMS IMPACTING THE TRI CITIES IS VERY HEAVY RAINFALL DUE TO
HIGH RAINFALL RATES AND LOCALIZED TRAINING OF CELLS. AS THE RIDGE
BUILDS INTO THE REGION THIS AFTERNOON...THE THREAT FOR PRECIPITATION
IS EXPECTED TO DIMINISH.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORM POTENTIAL TODAY.

* LOW CONFIDENCE IN CEILING BELOW 5000 FEET LATER THIS MORNING.

&&

.PREV DISCUSSION...ISSUED 352 AM EDT SUN MAY 27 2012

SHORT TERM...TODAY AND TONIGHT

THE FIRST ISSUE FOR THE TODAY AND TONIGHT PERIOD WILL AGAIN BE
TRENDS/THE MIGRATION OF A WARM FRONTAL BOUNDARY INTO AND THROUGH
SOUTHEASTERN MICHIGAN. WHAT HAS MADE THE FORECAST SO DIFFICULT THE
PAST FEW DAYS IS THE SLABBED NATURE (IN THE VERTICAL) OF THE WARM
FRONT/BAROCLINIC ZONE DRAPED ACROSS THE UPPER MIDWEST. THIS ALLOWS
FOR LITTLE TO NO UNDERSTANDING IN MIXING DEPTHS WHICH CAN LEAD TO
FORECAST BUSTS ON DAYTIME TEMPERATURES. TYPICALLY...THESE WARM FRONT
BOUNDARIES GET THEIR ACT TOGETHER AND CONGEAL AFTER A DIURNAL
HEATING CYCLE OR TWO..THIS ONE JUST DOES NOT WANT TO DO IT. HARD TO
DEFINITIVELY SAY WHAT IS GOING ON HERE...BUT IT APPEARS THAT
SOUTHEASTERN MICHIGAN HAS REMAINED JUST OUT OF REACH TO THE
PRIOR/EPISODIC LOW LEVEL JETLETS THAT HAVE BEEN FORMING. COULD JUST
BE A CONSEQUENCE OF THE VERY SLUGGISH/SLOW MOVING POTENTIAL
VORTICITY ANOMALY OVER THE INTERMOUNTAIN WEST.

QUITE THE ACTIVE FRONT UNDERWAY FROM PORTIONS OF WISCONSIN CLEAR
BACK INTO THE WESTERN DAKOTAS. A WIDESPREAD COVERAGE OF
THUNDERSTORMS HAVE DEVELOPED NOCTURNALLY ALONG THE LEAD PUSH OF DEEP
MOISTURE TRANSPORT WITHIN A HIGH MOISTURE RIBBON OF 850 MB THETA E.
TO COMMENT HERE FROM A THETA E PERSPECTIVE...THERE IS ALOT GOING ON
IN THE WARM SECTOR...SOME EVOLUTION FROM SMALLER SCALE PROCESSES
THAT ONE DOES NOT SEE VERY OFTEN. IT GOES WITHOUT SAYING...BUT
FORECAST CONFIDENCE IS ON THE LOW END OF THE SPECTRUM. MODELS ARE
SUGGESTING THE SAME AMOUNT OF MOISTURE QUALITY THAT IS PROVIDING FOR
THE SHOWER AND THUNDERSTORMS OUT WEST DOES NOT EXTEND INTO LOWER
MICHIGAN. THIS IS LIKELY THE REASON FOR THE RELATIVELY QUIET WEATHER
SEEN HERE OVER LOWER MICHIGAN THIS MORNING.

RECENT MODEL DATA HAS SUGGESTED...INCLUDING MEMBERS OF THE 27.00Z
SUITE...THAT CONVECTION WOULD HAVE DEVELOPED OVER PORTIONS OF IA/IL
THIS PAST EVENING. THIS HAS NOT OCCURRED. THE 00Z KILX/KDVN RAOBS ARE
VERY IMPRESSIVE WITH THE AMOUNT OF 825-650 MB CAPPING...LIKELY THE
SQUASHING AGENT. THIS HAS CONSEQUENCES ON THE FORECAST FOR
SOUTHEASTERN MICHIGAN AS THE MODELS WERE SUGGESTING THAT DEVELOPED
CLOUDS AND PRECIPITATION WOULD IMPACT SOUTHEASTERN MICHIGAN THROUGHOUT
THE MORNING HOURS. THIS IS NOW SERIOUSLY IN DOUBT AND HAVE BACKED
POPS DOWN TO A MID CHANCE...ARCING ACROSS THE CENTRAL SECTIONS OF
THE CWA. WILL NEED TO MONITOR THE EVOLUTION OF THE ELEVATED
CONVECTION NEAR SHEBOYGAN WI AS IT IS TRAVELING SOUTHEAST...IN
AGREEMENT WITH THE DIRECTION OF THE CORFIDI VECTORS. NOT SEEING ANY
BEHAVIOR OR SIGNS THIS STORM WILL UPSCALE GROW INTO A MCS SO FOR NOW
WILL NOT DRAMATICALLY SWING THE FORECAST.

THE CHANCE POPS WILL MIGRATE NORTHWARD THROUGHOUT THE DAY...ALIGNING
ALONG AND AHEAD OF THE LIFTING 950MB THETA E GRADIENT/WARM FRONT.
THIS BOUNDARY WILL BE LOCATED OVER PORTIONS OF LENAWEE/MONROE COUNTY
AT 12Z...SHIAWASSEE CO TO LAKE ST CLAIR AT 15Z...BAY CO TO PORT
HURON AT 18Z...CLEARING THE THUMB AROUND 21Z. THE ONLY REAL SHOT AT
ANY STRONG THUNDERSTORM ACTIVITY MAY COME THIS AFTERNOON ACROSS
PORTIONS OF THE THUMB. THE 12Z SPC WRF-NMM RUN IS SUGGESTIVE THAT
ROBUST-VIGOROUS ELEVATED CONVECTION MAY INITIATE ALONG OR DIVE
SOUTHEAST ALONG THE 950MB WARM FRONT. NO SEVERE WEATHER IS
ANTICIPATED.

THE BIG DECISION POINT IS ON DAYTIME HIGHS TODAY GIVEN RECENT
PERFORMANCE. SIDING WITH LESS CLOUDS/PRECIPITATION FOR THIS MORNING
LEADS THE THINKING TO MORE INSOLATION AND A PROGRESSIVE WARM FRONTAL
MOVEMENT FOR THIS AFTERNOON. THUS...WILL EXHIBIT PATIENCE AND SIDE
WITH THE INHERITED FORECAST INSTEAD OF POTENTIALLY OVERCORRECTING
AND GOING WITH THE COOLER MOS VALUES. ANOTHER TOUGH DECISION. HIGHS
TODAY ARE EXPECTED TO REACH/EXCEED 90 DEGREES ACROSS THE SOUTHERN
HALF OF THE CWA...MIDDLE TO UPPER 80S NORTH.

TONIGHT...MODELS ARE IN GOOD AGREEMENT THE ATMOSPHERE WILL BE CAPPED
IN THE 850-650 MB LAYER. THE FORECASTED 800MB TEMPERATURE TONIGHT IS
AN IMPRESSIVE 19C. THE HIGH CONVECTIVE INHIBITION ALONG WITH THE
UPPER LEVEL RIDGE AXIS DIRECTLY OVER SOUTHEASTERN MICHIGAN IS
EXPECTED TO KEEP CONDITIONS DRY TONIGHT.

LONG TERM...MONDAY THROUGH SATURDAY

HIGH AMPLITUDE UPPER LEVEL PATTERN WILL BEGIN TO BREAK DOWN THROUGH
THE EARLY WEEK PERIOD...AS STRONG HEIGHT FALLS ANCHORING AN EJECTING
MID LEVEL LOW WILL DIG INTO THE PREDOMINATE UPPER RIDGE PARKED
ACROSS THE EASTERN CONUS. UPPER RIDGE AXIS DRAPED ACROSS SOUTHEAST
MICHIGAN AT 12Z MONDAY WILL SHIFT EAST THROUGH THE DAY...EFFECTIVELY
ESTABLISHING A DEEP SOUTHWEST FLOW FOR THE MEMORIAL HOLIDAY. PATCHES
OF ALTO CUMULUS MAY EXIST AT THE TOP OF THE RESIDENT/STOUT ELEVATED
MIXED LAYER...BUT OTHERWISE SOUNDINGS/X-SECTIONS POINT TO SEEING
QUITE A BIT OF SUN.  GIVEN PROGGED 800 MB TEMPS OF 15-17C...THIS
CONTINUES TO SUPPORT WIDESPREAD HIGHS AROUND 90/LOWER 90S.

DESPITE A GENERAL TREND OF LOWERING HEIGHTS WITH TIME AND AT LEAST
MODERATE LOW LEVEL DESTABILIZATION (MLCAPE CLIMBING INTO THE 1500-
1800 J/KG RANGE)...THE MID LEVEL THERMAL PROFILE STILL APPEARS WARM
ENOUGH TO ADEQUATELY CAP THE ENVIRONMENT THROUGH AT LEAST 21Z.
BEYOND THIS POINT...STILL SOME UNCERTAINTY YET IN DETAILING THE
POTENTIAL CONVECTIVE EVOLUTION (BOTH UPSTREAM AND/OR OVERHEAD) AND
TIMING.  00Z NAM CONTINUES TO DEPICT A PRE-FRONTAL TROUGH FEATURE
THAT WILL EMERGE IN THE LEE OF LAKE MICHIGAN LATE MONDAY...SHIFTING
THIS BOUNDARY THROUGH SOUTHEAST MICHIGAN IN THE 21-02Z WINDOW.
CERTAINLY A PLAUSIBLE SCENARIO GIVEN THE PRESSURE/THERMAL
PATTERN...WHICH WOULD PROVIDE A LEGITIMATE ANCHOR FOR CONVECTIVE
GROWTH DURING THIS TIME.  A RELATIVELY STRONG/UNIDIRECTIONAL
BACKGROUND WIND PROFILE CARRYING UPWARDS OF 40 KNOTS OF DEEP LAYER
SHEAR WOULD BE MORE THAN SUFFICIENT TOWARD SUSTAINING ORGANIZED
UPDRAFTS GIVEN THE RESIDENT INSTABILITY.  ADDITIONAL DEVELOPMENT
WILL LINK WITH THE APPROACHING COLD FRONT MONDAY NIGHT.  NAM MAY BE
DISPLAYING A BIAS IN DEVELOPING A RATHER ROBUST/ATTENDANT LOW LEVEL
JET STRUCTURE...BUT CANNOT DISCOUNT THE IDEA THAT SOME FORM OF
INCREASING CONVERGENCE CONTRIBUTES TO A MORE WIDESPREAD CONVECTIVE
EPISODE WITH HEAVY RAINFALL/TRAINING CELLS BECOMING A CONCERN FOR A
TIME OVERNIGHT.

COLD FRONT CLEARS THE AREA BY LATE MORNING TUESDAY...LEAVING A
WELL-MIXED WESTERLY FLOW AND WEAK COLD/DRY AIR ADVECTION FOR THE
LATTER HALF OF THE DAY.  THE INITIAL DOWNWARD THERMAL ADJUSTMENT
WILL ONLY BE NOTEWORTHY AS A RESULT OF THE WARMTH NOTED THE PREVIOUS
DAY...WITH THE MIXING/HEATING ADEQUATELY COUNTERING THE ADVECTIVE
PROCESS.  HIGHS OF UPPER 70S TO LOWER 80S LOOK ATTAINABLE TUESDAY.
MID LEVEL TROUGH AXIS WILL PIVOT ACROSS LOWER MICHIGAN ON
WEDNESDAY.  WHILE THE HEART OF THE MID LEVEL COLD POOL /-18C AT
500 MB/ WILL SPIN THROUGH NORTHERN LOWER MI...A GENERAL INCREASE IN
MID LEVEL LAPSE RATES ARRIVING COINCIDENT WITH PEAK HEATING MAY
PROMOTE A BRIEF INCREASE IN SHOWER DEVELOPMENT LATE WEDNESDAY...
HIGHER COVERAGE FAVORING NORTHERN/EASTERN AREAS.  LINGERING
TROUGHINESS WILL LIMIT THE TEMPERATURE RESPONSE THROUGH THE LATTER
HALF OF THE WEEK...READINGS GENERALLY AT/BELOW NORMAL TO BEGIN THE
MONTH OF JUNE.

MARINE...

A WARM FRONT WILL MOVE NORTH OF LAKE HURON BY TONIGHT. THIS WILL
OCCUR AS LOW PRESSURE TAKES POSITION OVER NORTHERN MINNESOTA. THE
RESULT WILL BE UNSETTLED MARINE CONDITIONS DUE TO VARYING AMOUNTS OF
SHOWER AND THUNDERSTORM ACTIVITY BUT WITH MARINE CONDITIONS
OTHERWISE BEING FAVORABLE IN TERMS OF WIND AND WAVES. THE LOW
PRESSURE SYSTEM IS THEN EXPECTED TO MOVE FROM NORTHERN MINNESOTA
THROUGH NORTHERN ONTARIO MONDAY AND MONDAY NIGHT AND PULL A COLD
FRONT THROUGH THE REGION. THIS FRONT WILL PROVIDE THE BEST POTENTIAL
FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....CB
SHORT TERM...CB
LONG TERM....MR
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 27, 4:06 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
406 AM EDT SUN MAY 27 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-280815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
406 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WARM FRONT LIFTS
ACROSS SOUTHEAST MICHIGAN. THE POTENTIAL DOES EXIST FOR AN
ISOLATED STORM TO APPROACH SEVERE LIMITS...MAINLY ACROSS THE
THUMB. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL
HAIL AND HEAVY DOWNPOURS. STORMS WILL TRACK TO THE EAST AT 40 MPH.

HOT AND HUMID CONDITIONS WILL ACCOMPANY THE PASSAGE OF THE WARM
FRONT...SENDING DAYTIME HIGH TEMPERATURES NEAR 90 DEGREES TODAY.
THIS WILL RESULT IN HEAT INDICES OF MID 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM LATE MONDAY INTO
MONDAY NIGHT IN ADVANCE OF A COLD FRONT. THE POTENTIAL DOES EXIST
FOR THESE THUNDERSTORMS TO BECOME SEVERE.

HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY...WITH HEAT
INDICES AGAIN IN THE MIDDLE TO UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-280815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
406 AM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WARM FRONT LIFTS
ACROSS SOUTHEAST MICHIGAN. THE POTENTIAL DOES EXIST FOR AN
ISOLATED STORM TO APPROACH SEVERE LIMITS...MAINLY ACROSS THE
THUMB. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL
HAIL AND HEAVY DOWNPOURS. STORMS WILL TRACK TO THE EAST AT 40 MPH.

HOT AND HUMID CONDITIONS WILL ACCOMPANY THE PASSAGE OF THE WARM
FRONT...SENDING DAYTIME HIGH TEMPERATURES NEAR 90 DEGREES TODAY.
THIS WILL RESULT IN HEAT INDICES OF MID 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL INCREASE FROM LATE MONDAY INTO
MONDAY NIGHT IN ADVANCE OF A COLD FRONT. THE POTENTIAL DOES EXIST
FOR THESE THUNDERSTORMS TO BECOME SEVERE.

HOT AND HUMID CONDITIONS WILL CONTINUE ON MONDAY...WITH HEAT
INDICES AGAIN IN THE MIDDLE TO UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 27, 5:53 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 AM EDT SUN MAY 27 2012

MIZ047-048-053-271230-
MIDLAND-BAY-SAGINAW-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW
553 AM EDT SUN MAY 27 2012

AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TRI-
CITIES REGION THIS MORNING. THIS PRECIPITATION WILL CONTAIN VERY
HEAVY DOWNPOURS AT TIMES. RAINFALL ACCUMULATION FROM ONE TO ONE
AND A HALF INCHES WILL BE POSSIBLE IN LESS THAN AN HOUR WITHIN THE
HEAVIEST BANDS. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING SMALL HAIL. THIS PRECIPITATION WILL PERSIST THROUGH
MID MORNING BEFORE GRADUALLY DIMINISHING IN INTENSITY AND
COVERAGE.

MR
Special weather statement, May 27, 7:24 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 AM EDT SUN MAY 27 2012

MIZ047-271200-
MIDLAND-
724 AM EDT SUN MAY 27 2012

...SPECIAL WEATHER STATEMENT...

AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEAST MIDLAND COUNTY...MOVING
EAST AT 20 MPH.

THIS STORM WILL BRING HEAVY RAINFALL.  RAINFALL AMOUNTS UP TO 2
INCHES WILL BE POSSIBLE IN LESS THAN AN HOUR AS THIS STORM MOVES
THROUGH.  IN ADDITION...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  POSEYVILLE BY 735 AM EDT...
  LAPORTE BY 740 AM EDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MR
Special weather statement, May 27, 9:11 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
911 AM EDT SUN MAY 27 2012

MIZ047-048-053-271430-
BAY-MIDLAND-SAGINAW-
911 AM EDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
PINCONNING TO 47 MILES WEST OF COLEMAN...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...WINDS GREATER NEAR 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  EDENVILLE AND COLEMAN BY 935 AM EDT...
  SANFORD AND PINCONNING BY 950 AM EDT...
  PLEASANT VALLEY AND MIDLAND BY 1000 AM EDT...
  KAWKAWLIN AND AUBURN BY 1010 AM EDT...
  FREELAND BY 1015 AM EDT...
  MERRILL AND ESSEXVILLE BY 1020 AM EDT...
  MUNGER AND SAGINAW BY 1030 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

BT
Special weather statement, May 27, 9:59 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
959 AM EDT SUN MAY 27 2012

MIZ047-048-053-054-271500-
BAY-MIDLAND-SAGINAW-TUSCOLA-
959 AM EDT SUN MAY 27 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF PINCONNING TO AUBURN TO 17 MILES SOUTHWEST OF COLEMAN. ADDITIONAL
STORMS EXTENDED EASTWARD INTO NORTHERN TUSCOLA COUNTY...ALL MOVING
EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS NEAR 45 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PLEASANT VALLEY BY 1005 AM EDT...
  ESSEXVILLE AND BAY CITY BY 1010 AM EDT...
  FREELAND BY 1015 AM EDT...
  QUANICASSEE AND MUNGER BY 1020 AM EDT...
  MARION SPRINGS AND ZILWAUKEE BY 1025 AM EDT...
  FAIRGROVE AND AKRON BY 1030 AM EDT...
  ST. CHARLES AND OAKLEY BY 1035 AM EDT...

THE ADDITIONAL STORMS AFFECTING NORTHERN TUSCOLA COUNTY WILL MOVE
BETWEEN FAIRGROVE...CARO...AND CASS CITY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:38 AM EDTAreal Flood AdvisoryDTXMidland3 hr
May 27, 9:37 AM EDTSpecial Marine WarningDTX68 min
May 27, 11:24 AM EDTSpecial Marine WarningDTX57 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.